Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 1, 2021, 5:38 PM CDT for Madison County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 5:38 PM CDT (22:38 UTC)
- Expired
- Aug 1, 2021, 6:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Jackson, MS
County Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 59 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2132 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
565 WWUS84 KJAN 012238 SPSJAN Special Weather Statement National Weather Service Jackson MS 538 PM CDT Sun Aug 1 2021 MSZ042-043-012330- Yazoo MS-Madison MS- 538 PM CDT Sun Aug 1 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN YAZOO AND CENTRAL MADISON COUNTIES UNTIL 630 PM CDT... At 538 PM CDT, Meteorologists were tracking a strong thunderstorm over Benton, or 8 miles east of Yazoo City, moving southeast at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Myrleville around 555 PM CDT. Vaughan around 605 PM CDT. Way around 615 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3276 8993 3259 9020 3286 9040 3298 9024 TIME...MOT...LOC 2238Z 321DEG 21KT 3286 9027 $$ JNE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 1, 4:30 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 1, 4:30 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
430 PM CDT Sun Aug 1 2021
.DISCUSSION...
Rest of Today through Monday: Troughing aloft will continue to
settle south and into the region through the forecast period. As
this happens, a frontal boundary will likewise slowly sink south
into the forecast area this evening, through the overnight hours,
and into Monday. South of the boundary, a hot and moist airmass
continues to reside. Despite increasing clouds over the region,
and better rain chances overall, heat index readings will still
range between 105-110 across the CWA this afternoon. As a result,
a "Heat Advisory" remains in effect until 7 PM this evening.
Isolated severe storms will remain possible through the rest of the
afternoon and into this evening, as the hot, humid, and unstable
airmass remain in place across us. This, in addition to some added
forcing from the approaching front will all contribute to this
potential. Damaging wind gusts will be the primary concern with the
most intense storms. Heavy downpours and frequent lightning can both
be expected with any of today and this evening's convection. The
ponding of water on roads, and in low-lying and poor drainage areas
will also be possible.
The boundary will continue its southward trek on Monday. While some
slightly drier air begins to seep into northern portions of the CWA,
a disturbance traversing the area will aid in ongoing showers and
storms across mainly central and southern portions of the forecast
area Monday. The good thing is this will all aid in providing some
relief from the high heat and humidity we've observed over the past
several days. While lows tonight will fall into the low and middle
70s, highs on Monday will fortunately struggle to climb out of the
80s. /19/
Monday night through Saturday:
Shower and thunderstorm chances will diminish and become mostly
suppressed to the south Monday night and Tuesday as weak high
pressure builds over the area behind the front. With drier and
slightly cooler boundary layer conditions moving in this week,
heat stress will be reduced considerably (max daily heat indices
mostly in the 85 to 95 F range). By the end of the week and next
weekend, we'll see the heat and humidity creep back up along with
diurnal convective rain chances as the subtropical ridge begins to
rebuild over the ArkLaMiss. /EC/
&&
.AVIATION...
18Z TAF discussion:
VFR flight categories will prevail at TAF sites through much of
the forecast period. With a frontal boundary dropping south into
the area today into tonight, scattered to numerous showers and
storms will exist across the area later this afternoon and into
tonight. Damaging wind gusts will be possible with the most
intense storms, but heavy downpours and frequent lightning will
accompany all of today's convection. This will likely result in
periods of MVFR/IFR ceilings and visibilities in aerodromes where
convection is observed. Rain chances will linger overnight, but
convection will overall dissipate during the evening hours. Winds
today, away from convection, will generally be from the west
northwest between 5-10 knots. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 74 86 69 88 / 65 90 54 31
Meridian 73 86 68 88 / 66 85 55 31
Vicksburg 75 86 71 88 / 68 89 46 19
Hattiesburg 74 89 72 88 / 59 94 73 61
Natchez 73 86 71 86 / 67 92 61 42
Greenville 72 85 67 86 / 63 64 13 3
Greenwood 72 84 67 89 / 46 61 17 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>066-
072>074.
LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.
&&Hazardous weather outlook, Aug 1, 2:09 PM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 209 PM CDT Sun Aug 1 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 020300- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 209 PM CDT Sun Aug 1 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday... SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight DANGEROUS HEAT THREAT...Elevated TIMING...Through the remainder of this afternoon The rest of this afternoon through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/2.png) Through the remainder of this afternoon, dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Aug 1, 2:54 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
254 PM CDT Sun Aug 1 2021
MSZ037-044-012045-
Attala MS-Leake MS-
254 PM CDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LEAKE AND SOUTHEASTERN
ATTALA COUNTIES UNTIL 345 PM CDT...
At 253 PM CDT, Meteorologists were tracking a strong thunderstorm
near Smyrna, or near Kosciusko, moving south at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Smyrna around 305 PM CDT.
Singleton, Renfroe and Thomastown around 345 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3277 8942 3285 8973 3288 8973 3289 8976
3316 8957 3305 8932
TIME...MOT...LOC 1953Z 021DEG 10KT 3303 8949
JNESpecial weather statement, Aug 1, 3:05 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
305 PM CDT Sun Aug 1 2021
LAZ016-MSZ047-012100-
Madison LA-Warren MS-
305 PM CDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MADISON PARISH IN
NORTHEASTERN LOUISIANA AND CENTRAL WARREN COUNTIES UNTIL 400 PM
CDT...
At 305 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles west of Vicksburg. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of east central
Madison Parish in northeastern Louisiana and central Warren Counties,
including the following locations... Mound, Delta and Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3235 9130 3246 9107 3243 9096 3242 9096
3238 9082 3225 9091
TIME...MOT...LOC 2005Z 188DEG 2KT 3234 9100
JNESpecial weather statement, Aug 1, 3:18 PM CDT, 2 hours 20 minutes before
Special Weather Statement National Weather Service Jackson MS 318 PM CDT Sun Aug 1 2021 MSZ028-029-032-037-012100- Attala MS-Montgomery MS-Choctaw MS-Webster MS- 318 PM CDT Sun Aug 1 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CHOCTAW... NORTHEASTERN ATTALA...SOUTHWESTERN WEBSTER AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 400 PM CDT... At 318 PM CDT, Meteorologists were tracking a strong thunderstorm over Kilmichael, or 12 miles east of Winona, moving south at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Poplar Creek around 335 PM CDT. Other locations impacted by this storm include French Camp and Weir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3347 8964 3354 8944 3326 8925 3316 8958 TIME...MOT...LOC 2018Z 341DEG 15KT 3344 8952 JNE
Special weather statement, Aug 1, 3:21 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
321 PM CDT Sun Aug 1 2021
MSZ057-058-066-012100-
Jones MS-Jasper MS-Clarke MS-
321 PM CDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN JASPER...SOUTHWESTERN
CLARKE AND NORTHEASTERN JONES COUNTIES UNTIL 400 PM CDT...
At 321 PM CDT, Meteorologists were tracking a strong thunderstorm
near Paulding, or 11 miles northeast of Stringer, moving southeast at
15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Paulding around 325 PM CDT.
Sandersville, Heidelberg and Stafford Springs around 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3183 8884 3183 8894 3176 8894 3169 8904
3197 8932 3211 8908 3186 8879
TIME...MOT...LOC 2021Z 320DEG 13KT 3198 8912
JNESpecial weather statement, Aug 1, 5:34 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
534 PM CDT Sun Aug 1 2021
MSZ027-028-032-037-012315-
Carroll MS-Attala MS-Montgomery MS-Choctaw MS-
534 PM CDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CHOCTAW...
SOUTHEASTERN CARROLL...NORTH CENTRAL ATTALA AND SOUTHERN MONTGOMERY
COUNTIES UNTIL 615 PM CDT...
At 534 PM CDT, Meteorologists were tracking a strong thunderstorm
over Poplar Creek, or 10 miles southeast of Winona, moving southeast
at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Poplar Creek around 545 PM CDT.
LAT...LON 3350 8950 3346 8951 3346 8947 3333 8933
3320 8969 3345 8981 3353 8954
TIME...MOT...LOC 2234Z 318DEG 15KT 3339 8958
JNESpecial weather statement, Aug 1, 5:38 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Jackson MS 538 PM CDT Sun Aug 1 2021 MSZ042-043-012330- Yazoo MS-Madison MS- 538 PM CDT Sun Aug 1 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN YAZOO AND CENTRAL MADISON COUNTIES UNTIL 630 PM CDT... At 538 PM CDT, Meteorologists were tracking a strong thunderstorm over Benton, or 8 miles east of Yazoo City, moving southeast at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Myrleville around 555 PM CDT. Vaughan around 605 PM CDT. Way around 615 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3276 8993 3259 9020 3286 9040 3298 9024 TIME...MOT...LOC 2238Z 321DEG 21KT 3286 9027 JNE
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 10:45 AM CDT | Special Weather Statement | JAN | Clay | 45 min |
| Aug 1, 11:16 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 59 min |
| Aug 1, 12:06 PM CDT | Special Weather Statement | JAN | Noxubee | 54 min |
| Aug 1, 12:28 PM CDT | Special Weather Statement | JAN | Rankin | 47 min |
| Aug 1, 1:09 PM CDT | Special Weather Statement | JAN | Choctaw | 66 min |
| Aug 1, 2:54 PM CDT | Special Weather Statement | JAN | Attala | 51 min |
| Aug 1, 3:05 PM CDT | Special Weather Statement | JAN | Warren | 55 min |
| Aug 1, 3:18 PM CDT | Special Weather Statement | JAN | Choctaw | 42 min |
| Aug 1, 3:21 PM CDT | Special Weather Statement | JAN | Jasper | 39 min |
| Aug 1, 5:34 PM CDT | Special Weather Statement | JAN | Montgomery | 41 min |
| Aug 1, 6:03 PM CDT | Special Weather Statement | JAN | Newton | 27 min |
| Aug 1, 6:28 PM CDT | Special Weather Statement | JAN | Attala | 47 min |
| Aug 1, 6:36 PM CDT | Special Weather Statement | JAN | Clay | 39 min |
| Aug 1, 6:47 PM CDT | Special Weather Statement | JAN | Leake | 43 min |
| Aug 1, 5:28 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 47 min |
| Aug 1, 6:10 PM CDT | Special Weather Statement | JAN | Richland | 50 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.